Alert archive / New Mexico / Red Flag Warnings in 2013

Red Flag Warning 11, NWS Midland/Odessa, TX

February 26, 2013

NWS Midland/Odessa, TX issued this red flag warning at Feb 26, 2013, 3:04 AM MST. It took effect at Feb 26, 2013, 11:00 AM MST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 26, 2013, 3:04 AM MST (10:04 UTC)
In effect from
Feb 26, 2013, 11:00 AM MST
Expired
Feb 26, 2013, 7:00 PM MST
In force
8 hr
Issued by
NWS Midland/Odessa, TX

The text

As transmitted, in the capitals the NWS used until 2016.

950 
WWUS84 KMAF 261004
RFWMAF

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
404 AM CST TUE FEB 26 2013

...A RED FLAG WARNING IS IN EFFECT THIS AFTERNOON THROUGH EARLY
THIS EVENING FOR THE GUADALUPE AND DAVIS MOUNTAINS...VAN HORN
HIGHWAY 54 CORRIDOR FOR 20 FOOT WINDS OF 20 MPH OR MORE...MINIMUM
RH/S BELOW 15 PERCENT...AND HIGH FIRE DANGER...

.MUCH WARMER TEMPERATURES WILL CAUSE RELATIVE HUMIDITIES TO FALL 
BELOW 15 PERCENT AND INCREASING WINDS IN THE HIGHER ELEVATIONS
FROM THE GUADALUPE MOUNTAINS INTO THE DAVIS MOUNTAINS WILL CREATE
CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON AND EARLY EVENING.

NMZ114-TXZ057-074-258-262100-
/O.UPG.KMAF.FW.A.0010.130226T1800Z-130227T0200Z/
/O.NEW.KMAF.FW.W.0011.130226T1800Z-130227T0200Z/
GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ-
VAN HORN AND HIGHWAY 54 CORRIDOR-DAVIS/APACHE MOUNTAINS AREA-
GUADALUPE MOUNTAINS-
404 AM CST TUE FEB 26 2013 /304 AM MST TUE FEB 26 2013/

...RED FLAG WARNING IN EFFECT FROM NOON CST /11 AM MST/ TODAY TO
8 PM CST /7 PM MST/ THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY
FOR THE GUADALUPE AND DAVIS MOUNTAINS INCLUDING THE VAN HORN HIGHWAY
54 CORRIDOR...

* WIND...SOUTHWEST 20 TO 30 MPH AND GUSTY.

* HUMIDITY...10 TO 15 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP MAY SPREAD RAPIDLY. OUTDOOR
  BURNING IS NOT RECOMMENDED.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE
SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW
QUICKLY INTO DANGEROUS WIND- DRIVEN WILDFIRES.

&&

$$


FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/MAF (ALL LOWER CASE)
1 follow-up statement
672 
WWUS84 KMAF 262038
RFWMAF

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
238 PM CST TUE FEB 26 2013

...A RED FLAG WARNING IS IN EFFECT THIS AFTERNOON THROUGH EARLY
THIS EVENING FOR THE GUADALUPE AND DAVIS MOUNTAINS...VAN HORN
HIGHWAY 54 CORRIDOR FOR 20 FOOT WINDS OF 20 MPH OR MORE...MINIMUM
RH/S BELOW 15 PERCENT...AND HIGH FIRE DANGER...

.MUCH WARMER TEMPERATURES HAVE CAUSED RELATIVE HUMIDITIES TO DROP
BELOW 15 PERCENT AND WINDS ABOVE 20 MPH HAVE BROUGHT CRITICAL FIRE
WEATHER CONDITIONS TO THE HIGHER ELEVATIONS FROM THE GUADALUPE
MOUNTAINS INTO THE DAVIS MOUNTAINS THIS AFTERNOON WHICH WILL
CONTINUE INTO EARLY THIS EVENING.

NMZ114-TXZ057-074-258-270200-
/O.CON.KMAF.FW.W.0011.000000T0000Z-130227T0200Z/
GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ-
VAN HORN AND HIGHWAY 54 CORRIDOR-DAVIS/APACHE MOUNTAINS AREA-
GUADALUPE MOUNTAINS-
238 PM CST TUE FEB 26 2013 /138 PM MST TUE FEB 26 2013/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CST /7 PM MST/
THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR THE GUADALUPE
MOUNTAINS...HIGHWAY 54 CORRIDOR...AND DAVIS MOUNTAINS...

* WIND...SOUTHWEST 20 TO 30 MPH AND GUSTY.

* HUMIDITY...10 TO 15 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP MAY SPREAD RAPIDLY. OUTDOOR 
  BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE
SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW
QUICKLY INTO DANGEROUS WIND- DRIVEN WILDFIRES.

&&

$$


FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/MAF (ALL LOWER CASE)

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this red flag warning went out at Feb 26, 2:17 AM MST, 47 minutes earlier.

Area forecast discussion, Feb 26, 2:17 AM MST, 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
317 AM CST TUE FEB 26 2013

.DISCUSSION...
UPPER TROUGH THAT BROUGHT ALL THE WIND TO W TX/SE NM YESTERDAY
MOVING AWAY FROM THE REGION.  WILL GET BRIEF UPPER RIDGING BEFORE
ANOTHER UPPER TROUGH SWINGS ACROSS NRN NM LATER TODAY SKIRTING NRN
CWA OVERNIGHT.  THIS WILL PUSH A FRONT THROUGH THE REGION LATE
TONIGHT/EARLY WEDNESDAY.  UPPER PATTERN REMAINS ACTIVE WITH A
SHORTWAVE TROUGH MOVING ACROSS THE AREA LATE THURSDAY.  UPPER RIDGE
BUILDS IN FROM THE WEST FRIDAY/SATURDAY WITH MILD WX FOR THE
WEEKEND.  ANOTHER WEST COAST TROUGH CROSSES THE ROCKIES MONDAY AND
MOVES ACROSS THE PLAINS DRIVING A FRONT THROUGH THE AREA.

CLEAR SKIES AND LIGHT WIND HAVE RESULTED IN CHILLY MORNING TEMPS IN
THE 20S.  TEMPERATURES SHOULD RECOVER QUICKLY TODAY WITH SUNNY SKIES
AND A WEST WIND AS SURFACE LOW SET UP OVER THE AREA.  EXPECT HIGHS
TO CLIMB WELL INTO THE 60S TO LOWER 70S TODAY.  THIS WILL RESULT IN
A 30 TO 40 DEGREE DIURNAL TEMPERATURE RANGE.  MAY BE A FEW HIGH
CLOUDS MOVE ACROSS THE SOUTHERN CWA TODAY BUT THAT IS ABOUT IT FOR
CLOUD COVER.  THE FRONT TONIGHT WILL KNOCK HIGHS BACK INTO THE 50S
FOR WEDNESDAY AND THURSDAY... WITH A WEAK REINFORCING FRONT FOR
FRIDAY.  WARMER TEMPS RETURN FOR THE WEEKEND WITH 70S WIDESPREAD BY
SUNDAY.  ANOTHER FRONT MONDAY WILL KNOCK HIGHS BACK INTO THE 60S
FOR TUESDAY.

AIRMASS VERY DRY WITH DEWPOINTS IN THE SINGLE DIGITS WEST AND 20S
EAST.  WILL HAVE LITTLE TIME FOR MOISTURE RECOVERY WITH FREQUENT FRONTS
MOVING TROUGH THE REGION... WILL KEEP FORECAST DRY.

&&

.FIRE WEATHER...
WILL UPGRADE THE FIRE WEATHER WATCH TO A RED FLAG WARNING FOR THE
GUADALUPE AND DAVIS MOUNTAINS AND THE VAN HORN HIGHWAY 54 CORRIDOR
FOR THIS AFTERNOON AND EARLY EVENING. THE FLOW ALOFT WILL QUICKLY
FLATTEN TODAY AHEAD OF THE NEXT UPPER LEVEL SYSTEM DIGGING THROUGH
THE ROCKIES. THIS UPPER LEVEL SYSTEM WILL PRODUCE AN INTENSIFYING
SURFACE LEE TROUGH ESPECIALLY LATE THIS AFTERNOON. PLENTY OF
SUNSHINE AND DOWNSLOPE FLOW AND DRY AIR IN PLACE SHOULD EASILY
GENERATE MIN RH/S LESS THAN 15 PERCENT BY AFTERNOON ACROSS THE
WARNING AREA. 20 FOOT WINDS SHOULD APPROACH AND THEN EXCEED 20 MPH
LATE THIS AFTERNOON AS THE SURFACE TROUGH INTENSIFIES. A COLD FRONT
WILL MOVE THROUGH THE REGION TONIGHT RESULTING IN A GUSTY WIND SHIFT
TO THE NORTH WITH SLOWLY IMPROVING RH/S.

&&

.PRELIMINARY POINT TEMPS/POPS...
ANDREWS TX                 64  30  53  30  /   0   0   0   0
BIG SPRING TX              65  31  54  31  /   0   0   0   0
CARLSBAD NM                70  32  56  29  /   0   0   0   0
DRYDEN TX                  73  37  64  36  /   0   0   0   0
FORT STOCKTON TX           70  33  56  32  /   0   0   0   0
GUADALUPE PASS TX          58  30  51  29  /   0   0   0   0
HOBBS NM                   62  30  52  28  /   0   0   0   0
MARFA TX                   61  21  54  21  /   0   0   0   0
MIDLAND INTL AIRPORT TX    65  29  54  28  /   0   0   0   0
ODESSA TX                  65  31  54  30  /   0   0   0   0
WINK TX                    71  31  59  30  /   0   0   0   0

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...FIRE WEATHER WATCH FROM 11 AM MST THIS MORNING THROUGH THIS
     EVENING FOR THE FOLLOWING ZONES... GUADALUPE MOUNTAINS
     NP/LINCOLN NF/LNZ.

TX...FIRE WEATHER WATCH FROM NOON CST /11 AM MST/ TODAY THROUGH THIS
     EVENING FOR THE FOLLOWING ZONES... DAVIS/APACHE MOUNTAINS
     AREA...GUADALUPE MOUNTAINS...VAN HORN AND HIGHWAY 54
     CORRIDOR.

&&

12/72
Hazardous weather outlook, Feb 26, 2:48 AM MST, 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
348 AM CST TUE FEB 26 2013

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-262100-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS-
LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-
DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU-
BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS-
348 AM CST TUE FEB 26 2013 /248 AM MST TUE FEB 26 2013/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...TODAY AND TONIGHT

CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED THIS AFTERNOON
THROUGH EARLY THIS EVENING IN THE GUADALUPE AND DAVIS MOUNTAINS
AND THE VAN HORN HIGHWAY 54 CORRIDOR FOR WINDS OF 20 TO 30 MPH
AND GUSTY WITH MINIMUM RH/S OF 8 TO 15 PERCENT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

Nearby

Red Flag Warnings in New Mexico, 2013Red Flag Warnings in Texas, 2013Every red flag warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.